Botulism is a poison that is often found in food that has been infected, although once it has been processed and converted into botulinum toxin type A in a lower concentration, it can do wonders for the tired looking skin. Of course, we know it better as the brand name Botox, which can help to minimize wrinkles and make the skin on your face look flat and smooth, and ultimately younger looking. It works because the muscles in your face are not able to contract once the Botox has been injected in small doses. There are side effects as detailed below, which should go away after a few days.
Injection Site Problems
Some people taking Botox treatment can experience bruising or some pain at the injection site, as a needle is used to inject the botulinum toxin type A into your facial muscles. And some people also report some redness and swelling around the injection site, and the muscles may become stiffer than usual or weaker than usual. However, these “side effects usually don’t last any longer than a week or a few days and are not considered dangerous, although if you experience excessive discomfort or these signs won’t disappear, you should, of course, tell your doctor.” as stated by Match Skin Salon.
Botulism like symptoms can appear if the botulinum toxin type spreads beyond the targeted muscles, as technically it is a poison. Any of these potentially serious side effects should be reported to your doctor as soon as you notice them – other muscles feeling weak, trouble breathing or swallowing, and slurred speech.
Feeling anxious or overly worried about things that wouldn’t usually bother you can be common for people who have Botox treatment for the first time. Most people find that this side effect will disappear in a few days.
Some Botox users find that it can be difficult to focus accurately on objects that are far away or close, as the Botox is relaxing the facial muscles. The Botox treatment can also cause the eyes to become dry or irritated, according to Drugs.com.
Cold Symptom Side Effects
A runny nose, congestion, coughing and even a fever or chills can be unwanted side effects of having Botox treatment, as the drug often brings results that mimic cold or flu-like symptoms. Most people taking Botox injections find that these symptoms will disappear after a few days; if you find that you have them for longer than that, you should see your doctor.